advertisement
Question
Posted by: Daleen | 2010/01/07

Bipolar 2

Hi doc, I just need a second opinion and some advice. I was diagnosed with bipolar 2 rapid cycling in November last year. I was treated for depression since I was 16, now 24. I jumped from anti-depressant to anti-depressant as they stopped working every 6months or so. I used to drink cilift 60mg per day before I was diagnosed. I went to Denmar clinic in Nov and they changed all my meds. Am now on Epillim 600mg per day, Risperdal 0.5mg per day, Aterax 75mg, 4 times a day and Venlor 25mg per day. My pshyc just left me after I was released from Denmar, I have' t been for a follow up. I tried to get hold of her but couldn' t, my shycologist-|-well. I decided to change docs now as I don' t get any results from the current ones. I was out for a few days when the hyper and depro moods became more and also more rapid and intense. My psych changed my meds via phone that week but it still didn' t get better. I phoned a week later and got hold of a emergency psych who again changed my meds. I altered my meds myself in between asswell, drinking 5/6 aterax per day sometimes and also some days when the hyper is to much I drink Normison (sleeping pills) to calm me down as I have to work, my psych didn' t book me off. I have 3/5 episodes in one day that can' t be good. My mind and body can' t keep up and I feel like a total mess. I dred going to work and even when on a rave in my boss office, crying and shouting. I fear I will lose my job-|-I can' t afford it. What should I do? I feel like just resigning and driving over a cliff to go to hospital as an excuse. It feels like a curse being bipolar. I also shake a lot and read it could be the epillim, I am sure it is not the right mood stabiliser for me. Please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It is irresponsible for any shrink to treat someone intensively in hospital and then to abandon them afterwards - if anyone is seriously ill enouh to need admission to hospital, then they need proper follow-up as an outpatient after discharge from hospital.
Similarly, it is bad if both of those who were supposed to be helping you became unavailable a the same time, without making proper arangements for someone else to help you in their absence. That is an unshakeable professional responsibility of theirs.
I have never prescribed Aterax, and you should be cautious about increasing the dose except under careful medical supervision and advice.
If your previous docs are unavailable, you should certainly see others, especially a psychiatrist to re-assess the situation and advise on revising your current medications.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Liza | 2010/01/07

Sound like a psychiatrist I used to see in pretoria. She would prescribe large doses of Rivotril (same class medication as aterax) with Etomine (Another tranquillizer). Under her treatment I became a total zombie, and I lost my job due to this. Find a better psychiatrist before it' s too late! You might also want to see someone specialising in CBT(Cognitive Behaviour Therapy) which will help with the drinking and cutting.

Good Luck
Liza

Reply to Liza
Posted by: Daleen | 2010/01/07

Also to add, I was drinking since I was 14 so bad that I think that supressed the signals and I started cutting myself from 16 when I stopped drinking for a while. I started drinking again at 17 and the cutting stopped at 20 I stopeed drinking, back to cutting. Also cut myself 3 times really bad since I have been out of denmar.

Reply to Daleen
Posted by: cybershrink | 2010/01/07

It is irresponsible for any shrink to treat someone intensively in hospital and then to abandon them afterwards - if anyone is seriously ill enouh to need admission to hospital, then they need proper follow-up as an outpatient after discharge from hospital.
Similarly, it is bad if both of those who were supposed to be helping you became unavailable a the same time, without making proper arangements for someone else to help you in their absence. That is an unshakeable professional responsibility of theirs.
I have never prescribed Aterax, and you should be cautious about increasing the dose except under careful medical supervision and advice.
If your previous docs are unavailable, you should certainly see others, especially a psychiatrist to re-assess the situation and advise on revising your current medications.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement